MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number STEPPED, RATCHET DRILL SLEEVE
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during the surgery the cap came loose from the shaft.There was no harm for the patient, operator or third party.It was not necessary to switch the surgical technique.Update (b)(6) 2018: a meniscal root surgery was performed.Additional information was received that the surgery was not completed successfully because during this surgery the sleeve did not stay in place.It slid off the mark every time they tried to drill.There was no second device available during the surgery.Because of this incident, a second surgery will be necessary.They do not have a date for the second surgery as yet.
 
Additional Manufacturer Narrative
The complaint was confirmed.Examination of the device shows the base is loose and rotates freely around the sleeve.It is also loose enough to be pulled back without effort about 5mm, and can be completely removed from the device with little effort.Visual inspection of the base shows no sign of damage.Signs of light wear can be seen on the bottom surface likely due to other objects hitting and rubbing on that surface.The most likely cause is excessive torque applied to the device leading to the weld failure and spinning of the sleeve/base.
 
Additional Manufacturer Narrative
The complaint was confirmed that the sleeve broke off from the distal knob.Most likely cause of the event is due to the device failure and as stated in the event description not following surgical technique causing misalignment of device assembly.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8209086
Report Number1220246-2019-00823
Device Sequence Number2027413
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTEPPED, RATCHET DRILL SLEEVE
Device Catalogue NumberAR-1510FS-7
Device Lot Number151750
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
12/18/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/15/2019
03/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;